Thunderstorm Wind, El Paso
- When
- July 13, 8:22 PM MST
- Where
- El Paso County, (Elp)el Paso Intl Ar
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -106.380
An upper impulse on the east side of an upper high moved southward into a very moist and unstable air mass over far west Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An upper impulse on the east side of an upper high moved southward into a very moist and unstable air mass over far west Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 13, 12:49 PM MST, 7 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 149 PM MDT FRI JUL 13 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES AND A WEAK COLD FRONT MOVE INTO THE REGION. THIS WEATHER PATTERN WILL RESULT IN A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A FEW STORMS COULD BRING HEAVY RAINS TO SOME LOCATIONS. && .DISCUSSION... AIR MASS REMAINS VERY MOIST AT LOWERS LEVELS EARLY THIS AFTERNOON WITH SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S MOST LOCATIONS. PRECIPITABLE WATER AMOUNTS ARE ABOVE NORMAL AT 1.2 INCHES WITH CAPES ABOVE 1000 J/KG BY LATE AFTERNOON. A WEAK COLD FRONT IS ALSO NOW PUSHING WESTWARD INTO EASTERN NEW MEXICO AND BOUNDARY SHOULD MOVE INTO THE CWA LATER THIS AFTERNOON AND EARLY THIS EVENING. SHORT TERM MODEL FORECASTS AND SATELLITE IMAGES ALSO INDICATE UPPER SHORT WAVE DROPPING SOUTHWARD INTO THE CWA THIS EVENING. LIFTING WILL BE RATHER DEEP FOR JULY WITH BOUNDARY LAYER CONVERGENCE ALONG FRONT BENEATH DIFFERENTIAL PVA ALOFT RESULTING IN SCATTERED CONVECTION ACROSS THE AREA. WIND SHEAR RATHER WEAK AND WEST BULB ZERO HEIGHTS NEAR 10,000 FEET AGL OVER LOWLANDS SO ANY SEVERE WINDS AND HAIL WILL BE VERY ISOLATED. HOWEVER LIGHT STEERING FLOW ALSO MEANS SLOW MOVEMENT TO STORMS AND THUS HEAVY RAINS IN A FEW LOCATIONS. VERY SLOW PATTERN EVOLUTION ANTICIPATED THROUGH MIDDLE OF NEXT WEEK. FOR THE WEEKEND EXPECT UPPER FLOW DOMINATED BY HIGH AMPLITUDE RIDGE WEST OF THE DIVIDE AND MEAN LONGER AVE TROUGHING OVER THE EAST. THIS PLACES THE CWA IN PATH OF POTENTIAL SHORT WAVES MOVING DOWN FROM THE NORTH AND/OR NORTHEAST INTO EARLY NEXT WEEK. LOW LEVEL FLOW WILL BE CONTROLLED BY TYPICAL SUMMER PATTERN OF THERMAL TROUGH THROUGH WESTERN ARIZONA WHICH WILL INDUCE LOW LEVEL MOIST EASTERLY FLOW. EXTENSION OF THERMAL TROUGH MAY PERIODICALLY EXTEND INTO THE CWA CAUSING AREAS OF SHALLOW CONVERGENCE THROUGH THE PERIOD. TIMING AND LOCATION OF FORCING MECHANISMS WILL AS ALWAYS BE DIFFICULT BEYOND THE SHORTER TERM SO WILL CONTINUE BROAD BRUSH CONVECTIVE OUTLOOK. LONGER TERM GFS STILL MOVING HIGH AMPLITUDE INVERTED TROUGH VERY SLOWLY WESTWARD NEXT WEEK WITH AXIS DRIFTING INTO THE CWA THURSDAY. IF THIS SCENARIO COMES TO PASS...HEAVY RAINS MAY OCCUR LATE NEXT WEEK. && .AVIATION...VALID 14/00Z-15/00Z WK SHORTWAVE MOVING SOUTH THROGH THE NEW MEXICO...WILL WORK WITH ABUNDANT MOISTURE ACROSS THE AREA FOR SCT CB/-TSRA MTNS AND LOWLANDS. SFC WND GUSTS TO 45 KNOTS AND LOCAL IFR VSBYS IN +RA/BLDU WITH SOME STORMS. MOVEMENT SHD BE FROM NORTHWEST TO SOUTHEAST 5 TO 10 MPH. TSTMS EXPECTED TO DISSIPATE BEFORE 2400L. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 95 74 97 73 / 40 20 30 20 30 SIERRA BLANCA TX 66 89 69 91 68 / 40 20 30 20 30 LAS CRUCES 69 94 70 96 69 / 40 20 30 20 30 ALAMOGORDO 66 92 67 96 66 / 40 20 30 20 30 CLOUDCROFT 48 70 48 72 50 / 50 40 40 30 40 TRUTH OR CONSEQUENCES 68 93 69 94 68 / 40 20 30 20 30 SILVER CITY 62 84 64 87 61 / 40 30 30 20 30 DEMING 68 95 69 97 68 / 40 20 30 20 30 LORDSBURG 69 96 70 98 69 / 40 20 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/TRIPOLI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT FRI JUL 13 2007 NMZ022>025-030>032-TXZ055-056-141645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS WITH ISOLATED AREAS OF FLOODING. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER. ROGASH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 437 PM MDT FRI JUL 13 2007 NMZ022>025-032-132400- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 437 PM MDT FRI JUL 13 2007 ...STRONG STORMS CONTINUE TO BE POSSIBLE ACROSS PORTIONS OF SOUTHERN NEW MEXICO THIS AFTERNOON... STRONG STORMS OVER PORTIONS OF GRANT COUNTY...SIERRA COUNTY AND OTERO COUNTIES WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL...SMALL HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS TO AROUND 40 MPH THROUGH THE AFTERNOON HOURS. AS OF 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST ACTIVITY WAS OVER PORTIONS OF THE SOUTHERN GILA MOUNTAINS IN GRANT COUNTY...CENTRAL SIERRA COUNTY NEAR TRUTH OR CONSEQUENCES...AND OVER PORTIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS IN OTERO COUNTY. FURTHER DEVELOPMENT IS POSSIBLE THIS AFTERNOON...AND THE PUBLIC SHOULD REMAIN AWARE OF THE POSSIBILITY OF QUICKLY CHANGING CONDITIONS. PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR MORE INFORMATION. PIEPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 547 PM MDT FRI JUL 13 2007 NMZ032-140115- SOUTHERN DESERT NM- 547 PM MDT FRI JUL 13 2007 ...STRONG THUNDERSTORM OUTFLOW PUSHING NORTH TO SOUTH ACROSS DONA ANA COUNTY... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 23 MILES NORTH OF ORGAN TO 9 MILES SOUTHEAST OF HATCH TO 8 MILES WEST OF HATCH. MOVEMENT WAS SOUTH AT 25 MPH. THIS OUTFLOW HAS ALREADY BEGUN TO TRIGGER STRONG SHOWERS AND THUNDERSTORMS IN ITS WAKE AS IT PUSHES THROUGH DONA ANA COUNTY. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER...IN ADDITION TO LOCALLY HEAVY RAINFALL THAT WILL HAVE THE POTENTIAL OF CREATING FLASH FLOODING CONCERNS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. STORMS THIS AFTERNOON HAVE A HISTORY OF PRODUCING FREQUENT LIGHTNING. PLEASE MOVE INDOORS SHOULD STORMS APPROACH YOUR AREA. REMEMBER...WHEN THUNDER ROARS...MOVE INDOORS. PIEPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 716 PM MDT FRI JUL 13 2007 NMZ024-031-032-140300- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM- TULAROSA BASIN/SOUTHERN DESERT NM- 716 PM MDT FRI JUL 13 2007 ...SCATTERED STRONG THUNDERSTORMS CONTINUING TO EFFECT PORTIONS OF LUNA...DONA ANA AND OTERO COUNTIES THIS EVENING... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A BROKEN LINE EXTENDING FROM 12 MILES EAST OF DEMING TO LAS CRUCES TO CENTRAL OTERO COUNTY NORTH OF OROGRANDE. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP SOUTHWARD OVER THE NEXT COUPLE OF HOURS. MOTORISTS CAN EXPECT ISOLATED BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS THROUGH THE LAS CRUCES AREA...ALONG INTERSTATE 10 BETWEEN DEMING AND LAS CRUCES...AND ALONG HIGHWAYS 70 AND 54 IN OTERO COUNTY. PIEPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 843 PM MDT FRI JUL 13 2007 NMZ024-TXZ055-056-140345- HUDSPETH TX-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 843 PM MDT FRI JUL 13 2007 ...THUNDERSTORMS DEVELOPING OVER THE EASTERN PORTIONS OF EL PASO...AND ACROSS EASTERN PORTIONS OF THE COUNTY... AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG A THUNDERSTORM OUTFLOW ACROSS EASTERN PORTIONS OF EL PASO PROPER...NEAR THE INTERNATIONAL AIRPORT...AS WELL AS PORTIONS OF NORTH CENTRAL EL PASO COUNTY. DEVELOPMENT IS EXPECTED TO SPREAD TO MUCH THE REMAINDER OF THE EASTERN PORTIONS OF TOWN...AND THEN INTO MUCH OF THE REMAINDER OF EASTERN EL PASO COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL TO ONE HALF INCH IN DIAMETER...AND STRONG GUSTY WINDS TO AROUND 50 MPH. THE HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITIES...AND THUS POSSIBLY HAZARDOUS DRIVING CONDITIONS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. PIEPER
The El Paso radar (KEPZ), 31 km away, was scanning. The volume nearest the first event began at 03:22 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Wind blew a 1 ton hangar door off its hinges. Two fences and a large tree was blown down near a main runway.
Rescue crews were busy due to high water levels at intersection of Robert E. Lee & Interstate 10, as well as with residential flooding on Ascarate Street where a canal overflowed. One man was swept away but then rescued with no serious injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51545, 51546, 51568.